Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 66, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2005, 6:12 PM CDT for Jefferson County, Texas. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2005, 6:12 PM CDT (23:12 UTC)
- Expired
- Jun 15, 2005, 7:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 90 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 6:20 PM CDT | TSTM WND DMG | 1 Ne Beaumont, TX | KFDM TV REPORTED TREES DOWN IN THE AREA OF THEIR STATION. NEAR 50 MPH WIND GUSTS WERE RECORDED AT THE STATION. |
| Jun 15, 6:20 PM CDT | HAIL 0.75 | 1 Ne Beaumont, TX | KFDM TV REPORTED PENNY SIZE HAIL. |
| Jun 15, 6:20 PM CDT | HAIL 0.75 | Beaumont, TX | JEFFERSON COUNTY SHERIFF OFFICE REPORTED PENNY SIZE HAIL AT THE COURTHOUSE IN BEAUMONT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 152312 SVRLCH TXC245-160015- /O.NEW.KLCH.SV.W.0066.050615T2312Z-050616T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 612 PM CDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST TEXAS * UNTIL 715 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER BEAUMONT...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... CHINA BY 655 PM CDT FANNETT BY 710 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 2994 9393 3016 9419 2999 9444 2968 9414 $$
1 follow-up statement
000 WWUS54 KLCH 152332 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 631 PM CDT WED JUN 15 2005 TXC245-160015- /O.CON.KLCH.SV.W.0066.000000T0000Z-050616T0015Z/ JEFFERSON TX- 631 PM CDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR JEFFERSON COUNTY... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEDERLAND TO BEAUMONT... MOVING SOUTHWEST AT 5 MPH. ALSO EXPECT SOME LOCAL STREET FLOODING DUE TO THE SLOW MOVEMENT OF THE STORMS. SEVERE THUNDERSTORMS WILL BE NEAR... 6 MILES NORTHEAST OF FANNETT AND 6 MILES EAST OF CHINA BY 715 PM CDT LAT...LON 2994 9393 3016 9419 2999 9444 2968 9414 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 15, 3:30 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 PM CDT WED JUN 15 2005 .DISCUSSION... STORMS HAVE FINALLY STARTED FIRING OFF SOUTH OF A DEW POINT BOUNDARY DRAPED OVER CENTRAL LOUISIANA. SEVERAL OF THESE STORMS WILL BECOME SEVERE BEFORE EVERYTHING BEGINS TO SETTLED DOWN AFTER SUNSET. OVERNIGHT HOURS WILL SEE SKIES BECOMING MOSTLY CLEAR TOWARDS SUNRISE. TMRW AFTERNOON WILL SEE STORMS DEVELOPING AGAIN ALTHOUGH MOISTURE WILL BE A BIT MORE LIMITED. LOOKS LIKE WE ARE GOING TO SLIP INTO A TYPICAL SUMMERTIME PATTERN AS THE RIDGE ALOFT HAS WEAKEN. && .AVIATION... VFR WX...OUTSIDE OF TSTMS...STORMS THIS AFTERNOON/THIS EVENING TO PRODUCE GUSTY WINDS AND HAIL. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 94 76 91 / 30 20 10 20 KBPT 76 94 76 91 / 30 20 10 20 KAEX 72 95 72 92 / 30 20 10 30 KLFT 75 95 75 92 / 30 20 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT WED JUN 15 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 161100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
In the hours before
Local storm report, Jun 15, 3:28 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 S LYDIA 29.91N 91.78W
06/15/2005 0.88 INCH IBERIA LA PUBLIC
&&
ERICKSONLocal storm report, Jun 15, 5:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 PM CDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 S LYDIA 29.91N 91.78W
06/15/2005 0.88 INCH IBERIA LA PUBLIC
0425 PM TSTM WND DMG 2 E DEQUINCY 30.45N 93.41W
06/15/2005 CALCASIEU LA NWS EMPLOYEE
LARGE TREE LIMBS DOWN NEAR DEQUINCY ELEMENTARY SCHOOL.
0425 PM TSTM WND DMG 3 ENE DEQUINCY 30.46N 93.40W
06/15/2005 CALCASIEU LA NWS EMPLOYEE
TREE DOWN ON STATE HIGHWAY 12 EAST OF DEQUINCY.
0430 PM HAIL 4 ENE DEQUINCY 30.47N 93.38W
06/15/2005 0.75 INCH CALCASIEU LA NWS EMPLOYEE
REPORT OF PENNY SIZE HAIL IN RURAL CALCASIEU PARISH EAST
OF DEQUINCY.
&&
RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 5:36 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.